Alert archive / New Mexico / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Apr 26, 2022, 10:46 PM MDT for Doña Ana County, Otero County, New Mexico; El Paso County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2022, 10:46 PM MDT (04:46 UTC)
- Expired
- Apr 26, 2022, 11:30 PM MDT
- In force
- 44 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Doña Ana County, NM, Otero County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 58 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 5:39 PM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, Apr 26, 5:39 PM MDT, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 539 PM MDT Tue Apr 26 2022 .AVIATION...00Z TAF CYCLE... VFR conditions expected through the period. SCT/BKN250..with SCT080- 100CU til 03Z. Additionally..BKN050CB -TSRW mainly in northern Mexico, but could drift into far southern Luna and Dona Ana Counties until 04Z. Surface winds southeast 10-15G25KT til 04Z, then variable AOB 8KT. Winds increasing after 18Z to southwest 12-17G27KT. && .PREV DISCUSSION...322 PM MDT Tue Apr 26 2022... .SYNOPSIS... Quiet weather conditions will continue through the weekend. However, there will be a very slim chance of a isolated shower or thunderstorm this afternoon and evening, focused over the New Mexico Boot Heel and International Border. Isolated thunderstorms will also be possible on Wednesday for eastern Otero and Hudspeth Counties. Breezy afternoons and above average temperatures can be expected through the remainder of the period. && .DISCUSSION... .SHORT TERM...Tonight and Wednesday... We have decent moisture in the region today, but not really a trigger to fire things off. We could see a few storms fire off on the mountains over northern Mexico this evening and while I can't rule out a storm drifting north into southern New Mexico, it just doesn't look likely. There is are some low end pops in the forecast for locations along the International Border, but I think more likely, if we see any impacts it might be some wind from an outflow boundary. The threat of thunderstorms will diminish later tonight and we will see generally partly cloudy skies through the overnight hours. Our low end gusty winds will continue from the southeast this evening, but then they will slow and lose their gusty character. Wednesday will be a transition day. Wednesday morning we will continue to see southeast winds across much of the area, but as we progress through the morning hours, we will see our surface winds swing around to the southwest and much drier air begin to push into the region. While our dewpoints are in the 30's and 40's today and tonight, but the end of Wednesday we will see our dewpoints back in the teens (or even lower). There is a slight chance that as the dry air pushes east we could see some thunderstorms develop along the dry line. For now I have kept the threat of thunderstorms limited to far eastern Otero and Hudspeth counties. High temperatures on Wednesday will creep five degrees above average. && .LONG TERM...Wednesday Evening through Tuesday... The long term forecast picks up Wednesday evening. A weak upper level trough will race across the Northern Rockies before a secondary, slightly strong trough comes onshore the PacNW. This will ultimately shift our winds throughout the column to the west/southwest. At the same time (Wednesday evening/night), the west/southwesterly flow will take over and dominate over the easterlies, pushing moisture back to the east. By Thursday, the approaching upper level trough will race across the Intermountain West. In response, lee-side surface cyclone will develop over southeastern CO, tightening the pressure gradient across NM with breezy to low-end windy conditions expected. The upper level trough axis will swing through the region by Friday morning pushing a weak frontal boundary through the forecast area, dropping high temperatures on Friday a few degrees. Once again, the pressure gradient at the surface will lead to another breezy to windy day. For the weekend, warm and dry weather conditions will continue as the region remains under mainly zonal flow aloft. However, the flow will fluctuate slightly to the southwest throughout the weekend as a series of shortwave troughs move across the northern United States. High temperatures this weekend will be 5-8 degrees across the forecast area. The upper level flow will remain quiet heading into next week, as an upper level ridge builds in from the west. Temperatures will continue to be above average as well. && .FIRE WEATHER... We have enjoyed a quiet couple of fire weather days, but that is about to come to an end. Tonight we will continue to have decent moisture in the area, so we will see good RH recoveries into Wednesday morning. But starting Wednesday morning, the dry air will push back into the region from the west. Some gusty west winds will accompany the drier air so we will see Red Flag conditions in the Gila Region Wednesday afternoon. By Thursday, the drier air will be across the whole region and the gusty winds will continue so we will see even more wide spread Red Flag conditions on Thursday. The dry, breezy weather will continue on Friday, with again a chance to see Red Flag conditions, this time, it looks like the best chances for a Red Flag warning will be east of the Rio Grande. For Saturday and Sunday, we will continue to have very dry conditions with min RH's in the single digits in the lowlands and near 10% in the mountains. But winds back off on Saturday and but pick back up on Sunday, so we will come close to Red Flag conditions, but right now it looks like the winds will come up a little short. Our dry, breezy winds look to continue for the start of next week. && && .PRELIMINARY POINT TEMPS/POPS... El Paso 58 88 59 89 / 10 0 0 0 Sierra Blanca 51 82 54 84 / 0 10 10 0 Las Cruces 53 87 53 88 / 10 0 0 0 Alamogordo 49 84 51 86 / 0 10 0 0 Cloudcroft 37 60 42 62 / 0 20 0 0 Truth or Consequences 53 85 51 86 / 0 0 0 0 Silver City 50 77 50 77 / 10 0 0 0 Deming 50 87 47 87 / 10 0 0 0 Lordsburg 50 86 47 85 / 10 0 0 0 West El Paso Metro 58 87 58 88 / 10 0 0 0 Dell City 49 85 48 87 / 0 10 0 0 Fort Hancock 55 90 52 90 / 0 10 0 0 Loma Linda 51 80 54 81 / 0 10 0 0 Fabens 56 89 55 90 / 10 10 0 0 Santa Teresa 54 86 52 87 / 10 0 0 0 White Sands HQ 56 85 59 87 / 0 0 0 0 Jornada Range 48 84 51 85 / 0 0 0 0 Hatch 49 85 50 86 / 0 0 0 0 Columbus 52 87 53 87 / 10 0 0 0 Orogrande 50 84 54 87 / 0 0 0 0 Mayhill 39 74 46 76 / 0 20 0 0 Mescalero 40 72 44 74 / 0 20 0 0 Timberon 39 69 45 72 / 0 10 0 0 Winston 39 82 37 82 / 0 0 0 0 Hillsboro 50 82 50 82 / 0 0 0 0 Spaceport 48 84 49 85 / 0 0 0 0 Lake Roberts 44 78 42 77 / 10 0 0 0 Hurley 45 82 44 81 / 10 0 0 0 Cliff 44 87 36 86 / 10 0 0 0 Mule Creek 37 79 46 78 / 10 0 0 0 Faywood 47 80 47 80 / 10 0 0 0 Animas 46 86 46 86 / 10 0 0 0 Hachita 45 85 46 85 / 10 0 0 0 Antelope Wells 48 84 48 84 / 10 0 0 0 Cloverdale 50 79 49 79 / 10 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Red Flag Warning from noon to 7 PM MDT Wednesday for NMZ110. TX...None. &&
Hazardous weather outlook, Apr 26, 4:56 AM MDT, 17 hours 50 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 456 AM MDT Tue Apr 26 2022 NMZ401>417-TXZ418>424-271100- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 456 AM MDT Tue Apr 26 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 26, 9:56 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service El Paso TX
956 PM MDT Tue Apr 26 2022
NMZ407-411-TXZ418-270445-
Southwest Desert/Mimbres Basin NM-
Southern Dona Ana County/Mesilla Valley NM-Western El Paso County TX-
956 PM MDT Tue Apr 26 2022
...A strong thunderstorm will impact portions of southeastern Luna,
southwestern Dona Ana and northwestern El Paso Counties through 1045
PM MDT...
At 951 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles southwest of Santa Teresa, moving northeast at 20 mph. This
storm has large hail with it, and there is a small possibility that
the storm and hail persists into southern Dona Ana County.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West El Paso, Columbus, Santa Teresa, Anthony, Sunland Park,
Canutillo, Anthony Gap, Westway, Vinton, La Union, Union Pacific
Intermodal Terminal, Mount Riley, Camel Mountain and Kilbourne Hole.
This includes the following highways...
Interstate 10 in New Mexico between mile markers 163 and 164.
Interstate 10 in Texas between mile markers 1 and 14, and near mile
marker 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3178 10764 3201 10761 3202 10653 3178 10652
TIME...MOT...LOC 0351Z 240DEG 49KT 3181 10687
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DHThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:56 PM MDT | Special Weather Statement | EPZ | Doña Ana | 49 min |
| Apr 26, 10:16 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 44 min |
| Apr 26, 10:51 PM MDT | Special Weather Statement | EPZ | Luna | 24 min |
| Apr 26, 11:13 PM MDT | Special Weather Statement | EPZ | Doña Ana | 47 min |
| Apr 27, 2:26 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 30 hr |
| Apr 26, 11:29 PM MDT | Special Weather Statement | EPZ | El Paso | 31 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2022Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.